C is the right answer to this question. There is a need to know the level of potassium that the patient has. Patients have the tendency to lose a large amount of potassium when they vomit and have diarrhea, especially for a long time. Monitoring the potassium levels will make sure that it will stay normal.
Potassium imbalance is known to be one of the reasons why people may experience cardiac arrhythmia which means that the heartbeat of the person becomes irregular. The heartbeat may become too slow or too fast and should be monitored if this occurs. There are some types of arrhythmia that can be dangerous and may just cause sudden death.
Serum potassium.-a. (incorrect) serum calcium is decreased in conditions such as osteoporosis or post-thyroid surgery, but not in vomiting and diarrhea.b. (incorrect) serum phosphorus levels are altered in acute and chronic renal failure or diabetic ketoacidosis, among other conditions, but not with acute fluid losses from the gastrointestinal tract.c. (correct) clients lose potassium from the gi tract or through the use of diuretic medications. potassium imbalances can lead to cardiac arrhythmias.d. (incorrect) the body is not at risk from losing sodium from these sources as it is with potassium.test-taking hint: the nurse must recognize basic fluids and electrolytes in the body and the implications of excess or loss. the body holds onto sodium and releases potassium.